Alert archive / Maine / Wind Chill Advisories in 2021
Wind Chill Advisory 4, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Feb 25, 2021, 9:01 PM EST for Somerset County, Maine. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 9:01 PM EST (02:01 UTC)
- Expired
- Feb 26, 2021, 2:40 AM EST
- In force
- 6 hr
- Issued by
- NWS Gray, ME
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284 WWUS41 KGYX 260201 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 901 PM EST Thu Feb 25 2021 ...DANGEROUS COLD AND WIND... .A very cold air mass continues to move into New England, ushered in by breezy northwest winds. The combination of falling temperatures and continued winds will lead to dangerously cold wind chill values through Friday morning. MEZ009-261400- /O.NEW.KGYX.WC.Y.0004.210226T0201Z-210226T1400Z/ Central Somerset- Including the cities of Moosehead, Jackman, New Portland, Long Pond, Bingham, Pittston Farm, Brassua, and Seboomook 901 PM EST Thu Feb 25 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... * WHAT...Very cold wind chill values expected. Wind chill values of 20 to 25 below zero are expected. * WHERE...Central Somerset County. * WHEN...Until 9 AM EST Friday. * IMPACTS...The dangerously cold wind chill values could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Kimble
1 follow-up statement
722 WWUS41 KGYX 260740 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 240 AM EST Fri Feb 26 2021 MEZ009-260845- /O.CAN.KGYX.WC.Y.0004.000000T0000Z-210226T1400Z/ Central Somerset- Including the cities of Moosehead, Jackman, New Portland, Long Pond, Bingham, Pittston Farm, Brassua, and Seboomook 240 AM EST Fri Feb 26 2021 ...WIND CHILL ADVISORY IS CANCELLED... The core of the Arctic air and gusty winds have moved out of the region. Temperatures will climb into the 20s in the northern mountains today. $$ JC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 7:02 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 25, 7:02 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Gray ME
702 PM EST Thu Feb 25 2021
.SYNOPSIS...
High pressure builds into our region from the west tonight and
Friday. Another fast-moving weather system will move across the
forecast area on Saturday bringing mixed precipitation. Yet
another weak system will cross the region Sunday night before
high pressure then builds into the region early next week.
&&
.NEAR TERM /TONIGHT/...
7PM UPDATE...
Made some adjustments based on latest observations as
temperatures have begun to fall this evening. Winds remain brisk
but they will also diminish as time goes on.
ORIGINAL DISCUSSION...
High pressure will gradually move eastward into New England
tonight resulting in diminishing winds this evening. Mountain
snow showers have been diminishing in intensity and coverage
over the past hour or so and will come to an end by early
evening. The upslope clouds will also thin out as increasing
subsidence occurs. As for min temperatures tonight, took a blend
of the various MOS products resulting in lows around zero
across northern NH to around 20 in the more urban areas on the
coast and across southern NH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
High pressure centered overhead on Friday will provide for a
sunny day with light winds. Highs should get into the 30s most
everywhere, and perhaps the upper 30s in the Merrimack Valley
in southern NH.
High pressure moves off the coast Friday evening allowing a warm
air advection pattern to develop. This will aid in increasing
cloud cover by later Friday night with perhaps even some light
snow developing by dawn across southwestern NH as the WAA
continues to strengthen in advance of a short wave trough.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A progressive pattern with a series of quick hitting light
precipitation events dominates the long term.
The weekend begins with a quick burst of precipitation as weak low
pressure passes to our north. We'll see warm advection set up across
the region with isentropic upslope generating some light showers.
While precip will start off as snow, expect the southern portion of
the area to switch over to rain mid morning. With the sun angle
increasing and no high pressure to our NE to hold the cold air
the late Feb sun angle and warm advection will quickly allow
temps to rise above freezing. In general the warm air aloft will
come in at about the same pace as the surface, but there is
some hint, especially from the NAM, of the warm air pushing in
early in southern New Hampshire. Have added just a slight chance
for freezing rain in the early morning in this area. I have
kept total liquid amounts under 0.5" in line with the RFC and
WPC guidance. If anything the biggest concern for this system
would be for a faster progression with the precip ending
earlier. With temperatures marginal at best for much of the
area have kept snow ratios slightly below climatology, closer to
9:1. The result is that snow amounts are quite modest with just
around 0.5" south and 1-2 inches in the north. As the low
passes to our north expect a brief period with strong low level
jet. Have significantly increased wind speeds for the higher
summits for Saturday with KMWN potentially seeing over 100mph
again.
Saturday night the precipitation comes to an end leaving a moist
atmosphere over a widespread snowpack and temperatures hovering
near freezing. This is a classic set up for Dense fog,
especially in the coastal plain where daytime temps above
freezing will have resulted in rain showers. With SREF also
supporting visibilities below a mile have included Areas of
dense fog in the forecast for Saturday night.
Sunday morning will see the sun making quick work of the fog as
the progressive pattern continues through the weekend and high
pressure quickly moves in behind the departing low. Meanwhile
another strong shortwave will develop over the Canadian prairies
and drop south through the great Lakes crossing our region
early Monday. This northern stream wave looks to arrive slightly
ahead of its southern stream counterpart, which will eject from
the four corners region and move through late Monday to our
south. Without these two features working together we won't see
a large storm but rather some showers on Sunday night into
Monday.
Moving into next week expect the progressive pattern to continue as,
at least on the continental scale, cold air retreats away from the
area.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term...Westerly to NWerly winds gust 25-35 kts will
quickly diminish by early evening as high pressure continues to
move into the region. VFR conditions are expected area-wide
tonight and Friday. Winds will be much lighter on Friday with
high pressure centered over Maine and New Hampshire. VFR
conditions with light winds are expected Friday night with
perhaps some MVFR conditions entering southwestern NH toward
dawn on Saturday in some light snow.
Long Term...A quick moving system will come through on Saturday
with conditions dropping to IFR in the morning. Snow showers
will change over to rain from south to north with conditions
improving to MVFR for the afternoon. After sunset expect dense
fog to develop across the south where a solid snowpack remains
in place and temperatures will hover just above freezing. This
will lead to LIFR conditions for the coastal plain through
Sunday morning.
&&
.MARINE...
Short Term...Strong, gusty winds diminish this evening and
tonight as high pressure approaches from the west. Seas will
continue to subside as well. Some light freezing spray is
possible late tonight and early Friday morning, but that leads
into a fairly quiet day on Friday as high pressure approaches
from the southwest.
Long Term...A series of quick systems will move through the
region. Saturday will see showers as a warm front lifts north
across the waters. Ahead of the front southerly flow will bring
wind gusts to SCA for Saturday. After that will see a break as
high pressure crosses for Sunday. Another period of SCA is
likely on Monday afternoon.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 9 PM EST this evening for ANZ153.
Small Craft Advisory until 10 AM EST Friday for ANZ150>152.
Small Craft Advisory until 7 AM EST Friday for ANZ154.
&&
NEAR TERM UPDATE...Kimble
SHORT TERM...Ekster
LONG TERM...CurtisHazardous weather outlook, Feb 25, 3:05 PM EST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 305 PM EST Thu Feb 25 2021 MEZ007>009-NHZ001>004-262015- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- 305 PM EST Thu Feb 25 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday will see light snow, possibly mixing with rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ005>015-262015- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 305 PM EST Thu Feb 25 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Saturday light snow will switch to rain with very light accumulations. Isolated freezing rain is possible in the morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-262015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 305 PM EST Thu Feb 25 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-154-262015- Penobscot Bay-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 305 PM EST Thu Feb 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:12 PM EST | Gale Watch | GYX | 12 hr | |
| Feb 26, 3:19 PM EST | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 28 hr |
Nearby
Wind Chill Advisories in Maine, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.